Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 20, NWS Spokane, WA

July 1, 2006Lewis County, Nez Perce County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jul 1, 2006, 7:17 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2006, 7:17 PM PDT (02:17 UTC)
Expired
Jul 1, 2006, 8:01 PM PDT
In force
44 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

Counties Lewis County, ID, Nez Perce County, ID

The radar

The Pendleton radar (KPDT), 163 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2949 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 020217
SVROTX
IDC061-069-020315-
/O.NEW.KOTX.SV.W.0020.060702T0217Z-060702T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
717 PM PDT SAT JUL 1 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LEWIS COUNTY IN NORTH CENTRAL IDAHO
  SOUTH CENTRAL NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO

* UNTIL 815 PM PDT

* AT 711 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 29 MILES SOUTHWEST OF WINCHESTER...OR ABOUT 35
  MILES SOUTH OF LEWISTON...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTH OF WINCHESTER BY 815 PM PDT

LAT...LON 4592 11710 4579 11693 4611 11631 4631 11658

$$

RP
2 follow-up statements
000 
WWUS56 KOTX 020242
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
742 PM PDT SAT JUL 1 2006

IDC061-069-020315-
/O.CON.KOTX.SV.W.0020.000000T0000Z-060702T0315Z/
LEWIS ID-NEZ PERCE ID-
742 PM PDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM PDT
FOR SOUTH CENTRAL NEZ PERCE AND SOUTHWESTERN LEWIS COUNTIES...

AT 737 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
SOUTH CENTRAL NEZ PERCE COUNTY...OR ABOUT 29 MILES SOUTH OF LAPWAI...
MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHWESTERN LEWIS COUNTY AT 800 PM PDT
  RURAL SOUTHERN NEZ PERCE COUNTY AT 800 PM PDT

LAT...LON 4599 11698 4586 11682 4610 11635 4623 11657

$$

RP/LERICOS
000 
WWUS56 KOTX 020301
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
759 PM PDT SAT JUL 1 2006

IDC061-069-020309-
/O.CAN.KOTX.SV.W.0020.000000T0000Z-060702T0315Z/
LEWIS ID-NEZ PERCE ID-
759 PM PDT SAT JUL 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NEZ PERCE AND
SOUTHWESTERN LEWIS COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED CONSIDERABLY AND IS NO LONGER 
CONSIDERED SEVERE...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED. 






LAT...LON 4599 11698 4586 11682 4610 11635 4623 11657

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:32 PM PDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jul 1, 2:32 PM PDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
232 PM PDT SAT JUL 1 2006

.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL KEEP HOT TEMPERATURES
ACROSS THE REGION THROUGH THE LONG HOLIDAY WEEKEND. A FEW
THUNDERSTORMS CAN BE EXPECTED MAINLY OVER THE HIGHER MOUNTAINS OF
EASTERN WASHINGTON AND NORTH IDAHO EACH AFTERNOON.

&&

.DISCUSSION...HOT WEATHER PATTERN TO RULE THROUGH THE LONG HOLIDAY
WEEKEND AS THERMAL RIDGE AXIS STAYS IN PLACE OVER THE CWA. HIGH
TEMPERATURES WILL RUN AS MUCH AS 20 DEGREES ABOVE AVERAGE THROUGH
AT LEAST WEDNESDAY. IN ADDITION TO THE HEAT...ATMOSPHERE REMAINS
UNSTABLE AND EXPECT THUNDERSTORMS OVER NORTHERN MOUNTAINS AND
BLUES TO BE AROUND DURING THE AFTERNOON AND EVENING HOURS. A FEW
STORMS COULD MAKE THEIR WAYS INTO VALLEY LOCATIONS MAINLY NORTH OF
SPOKANE. DISCOUNTED 12Z WRF AS IT APPEARS TO HAVE CONVECTIVE
FEEDBACK PROBLEMS OVER THE CWA. IT WANTS TO BRING A STRONG LINE OF
THUNDERSTORMS THROUGH EASTERN WASHINGTON AND NORTH IDAHO ON THE
MORNING OF THE FOURTH. WILL UP POPS TO SLIGHT CHANCE CATEGORIES
MONDAY THROUGH WEDNESDAY TO ACCOUNT FOR UNSTABLE CONDITIONS AND
HEAT. CR

THURSDAY THROUGH SATURDAY...LATEST 12Z EXTENDED MODELS ARE NOT IN
GREAT AGREEMENT DURING THIS TIME FRAME. LATE THURSDAY AND
FRIDAY...GFS/ECMWF/CANADIAN MODELS FINALLY BREAK DOWN THE RIDGE AS
AN UPPER TROUGH BREAKS THROUGH THE RIDGE. THIS SOLUTION WOULD
RESULT IN COOLER TEMPERATURES AFTER THE TROUGH SWINGS THROUGH AS
WELL AS A MORE STABLE ATMOSPHERE FOR FRIDAY AND SATURDAY. THE
UKMET AND NOGAPS MODEL SOLUTIONS KEEP THE UPPER TROUGH OFF THE
COAST WITH A WARM AND UNSTABLE SOUTHWEST FLOW PERSISTING THROUGH
AT LEAST FRIDAY. OVERALL CONFIDENCE IS NOT VERY HIGH WITH THE
DETAILS FOR THIS POSSIBLE PATTERN CHANGE. FOR NOW WILL LEAN
TOWARDS THE GFS/ECMWF/CANADIAN MODEL SOLUTIONS...BUT KEEP
TEMPERATURES A FEW DEGREES ABOVE GUIDANCE AS RIDGE MAY BE A LITTLE
SLOWER TO BREAK DOWN GIVEN ITS CURRENT STRENGTH. JW

&&

.AVIATION...VFR CONDITIONS. ISOLATED THUNDERSTORMS FROM 22Z-03Z
OVER MOUNTAINS NORTH AND EAST OF THE COLUMBIA BASIN. CR

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        61  93  63  95  65  93 /  10  10  10  20   0  20
COEUR DALENE  54  93  61  94  63  93 /  10  10  10  20   0  20
PULLMAN        56  91  57  92  58  92 /  20  10  10  20   0  20
LEWISTON       65 100  65 101  66  98 /  20  10  20  20   0  20
COLVILLE       55  95  56  97  57  93 /  20  10  10  20   0  20
SANDPOINT      51  91  57  93  58  93 /  20  10  10  20   0  20
KELLOGG        52  91  55  93  56  93 /  30  20  20  20  10  20
MOSES LAKE     59  98  61 101  62  98 /  10  10  10  10   0  10
WENATCHEE      65  98  67 100  68  95 /  10  10  10  10   0  10
OMAK           56  99  60 101  61  96 /  10  10  10  10   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:13 PM PDTSevere Thunderstorm WarningOTXBoundary32 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.